From what I have been told, over time, the Metformin can cause your liver to have some issues. I think it has to do with the way your body metabolizes the Metformin. It goes through your liver. Your liver works as sort of a filter and I guess it can take a toll after awhile. Some people have a major reaction to Metformin and it can cause (rarely) death.
That is one reason why the label says not to drink alcohol while taking it.
My liver enzymes are a little high. They say "borderline" and brush it off. A doctor should be checking your liver (blood test) at least every 6 months while on the medication.
I still think that the benefit outweighs the risks at this point. Given the information, Metformin is a drug and we should all remember that it isn't as mild as taking an over the counter pain reliever or something. Heck, even Tylenol has been shown to cause liver issues now that I think about it!
All things in moderation! My desire is to lose weight and no longer take this medication. I won't stop taking it until I know my body can take care of itself without the assistance of Metformin.
Not sure if this helps! Some people just naturally have a "fatty" liver and that can cause higher than average liver enzymes. It is often hereditary.
My Dieting Motto:
"One Bite at a Time, One Meal at a Time!"
| Pounds lost: 12.0